|Chronic leg swelling from Kaposi's Sarcoma
Dec 22, 2002
Dr. Dezube I appreciate the work that you are doing to give people like me hope.I am hiv and have KS in my right leg since 1997 and don't seem to be having very much luck with the chemo treatments in my past. I also have a lot of swelling (Edema) in my right leg where the KS is. Is there a treatment that I can't take for the swelling since the chemo is working?
Response from Dr. Dezube
Chronic leg swelling from Kaposi's sarcoma is a particular difficult problem to treat. Sometimes legs remain swollen after the KS disappears. First, I would like to know abit more about the chemotherapy which you received. If you had received either Doxil or DaunoXome, then sometimes switching to Taxol can help. Support stocking can also be useful. It is very important that you remain on HIV drugs which maximally suppress your virus since this too will help the KS. In rare cases, when the leg swelling is particularly severe, I recommend lymphatic compression therapy, a therapy by which compressive bandages are applied to the extremities. It is also important for your provider to make sure that nothing else is going on-- to make sure your swollen legs are not due to heart fatigue, poor protein intake, kidney disease, or something else. Lastly it helps if you put your leg on a pillow at night so that your leg can drain a bit.
Odd case of warts.....so i'm told; internal warts
Breast Tumors, Enlarged Lymphs, abnormal sed rate, acute optic neuritis & more
- Precum Touching Vagina And HIV Transmission Risk
- Risk Of HIV Transmission From Erotic Massage
- What Is The Risk Of Getting HIV From Razors?
- Are Swollen Lymph Nodes A Symptom Of HIV?
- How Long Do I Wait To Get Tested After Sex With A Prostitute?
- Groin Pain After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.